MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.A 5.0 x 200 x 90 sterling balloon catheter and a 5.0 x 220 x 90 sterling balloon catheter were selected for a percutaneous transluminal angioplasty of the heavily calcified superficial femoral artery.During the procedure inside the patient, both balloons ruptured.The 5.0 x 200 x 90 sterling balloon ruptured at 12atm and the 5.0 x 220 x 90 sterling balloon ruptured at 13atm.The procedure was completed with another sterling balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer:returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 91mm from the distal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the balloon ruptured.A 5.0x200x90 sterling balloon catheter and a 5.0x220x90 sterling balloon catheter were selected for a percutaneous transluminal angioplasty of the heavily calcified superficial femoral artery.During the procedure inside the patient, both balloons ruptured.The 5.0x200x90 sterling balloon ruptured at 12atm and the 5.0x220x90 sterling balloon ruptured at 13atm.The procedure was completed with another sterling balloon catheter.There were no patient complications reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8906434
Report Number2134265-2019-09912
Device Sequence Number2731132
Product Code LIT
UDI-Device Identifier08714729845386
UDI-Public08714729845386
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2019
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0022159262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1